Thunderstorm Wind, Jefferson
- When
- June 25, 2:40 AM MST
- Where
- Jefferson County, 12 mi NW of Golden
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.867, -105.383
2 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 25, 1:20 AM MST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 220 AM MDT SAT JUN 25 2005 .SHORT TERM...QUITE A BIT OF MID LEVEL MOISTURE WILL CONTINUE TO MOVE ACROSS THE AREA THRU TONIGHT IN SW FLOW ALOFT. THIS MOISTURE COMBINED WITH FAVORABLE LAPSE RATES WILL GENERATE SCT TSTMS IN MOST AREA LATER THIS AFTN INTO EVENING HOURS. SFC BASED CAPES WILL RANGE FROM 1500 TO 2500 J/KG OVER NERN CO BY AFTN AND WITH FAVORABLE SHEAR WILL LIKELY SEE A FEW SVR STORMS WITH LARGE HAIL BEING THE MAIN THREAT. MEANWHILE PRECIPITABLE WATER VALUES WILL BE AROUND AN INCH SO COULD SEE SOME HEAVY RAINS AS WELL IN SOME LOCATIONS. HI TEMPS TODAY MAY BE A FEW DEGREES WARMER THAN YESTERDAY WITH READINGS MAINLY IN THE MID 80S TO AROUND 90 ACROSS NERN CO. FOR TONIGHT TSTMS WILL LINGER OVER THE NERN PLAINS DURING THE EVENING HOURS BUT SHOULD END AROUND MIDNIGHT. .LONG TERM...ON SUNDAY...THE UPPER RIDGE WILL REMAIN OVER THE SRN PLAINS WITH A UPPER TROF OVER THE WEST COAST. THE END RESULT IS A CONTINUED SWLY FLOW OVR COLORADO. THE NAM HAS THE LOW LEVEL THETA-E RIDGE ALONG THE KANSAS BORDER...WITH A SLY SFC WNDS IN THE AFTN. THIS MAY STILL ALLOW FOR A CONTINUED CHC OF THE DENVER CYCLONE IN THE AFTN. FCST CAPES ON SUNDAY AFTN GENERALLY RANGE FROM 950-1300 J/KG...WITH A FAIRLY UNIFORM SWLY FLOW OVR THE AREA SO SHEAR MAY NOT BE AS MUCH OF AN ISSUE. ON MONDAY...THE FLOW ALOFT BECOMES A BIT MORE WLY AS DOES THE WINDS AT THE SFC. AS A RESULT THE POTENTIAL FOR THUNDERSTORMS IN THE AFTN AND EVENING WILL LESSEN AS WELL...ESPIECIALLY ALONG THE URBAN CORRIDOR. THE LOW LEVEL THETA-E RDG IS PROGGED TO BE ALONG THE ERN BORDER. THIS WILL ALLOW FOR THE BEST POTENTIAL FOR THUNDERSTORMS TO BE IN THE AREA DURING THE LATE AFTN AND EVENING HOURS. SLGT CHC ON MONDAY IN THE GRIDS LOOKS FINE AT THIS POINT. WILL LEAVE THE RMNDR OF THE FCST AS IS. && .BOU...NONE. && RPK/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT FRI JUN 24 2005 COZ030>051-251200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE HIGH COUNTRY...THEN MOVE ACROSS THE URBAN CORRIDOR DURING THE EARLY AFTERNOON AND SPREAD FURTHER EAST THEREAFTER. A FEW STORMS WILL LINGER INTO THE LATE NIGHT HOURS ON THE FAR NORTHEAST PLAINS. THE THREAT OF SEVERE WEATHER IS A BIT HIGHER ON THE PLAINS TODAY THAN YESTERDAY AS INSTABILITY...MOISTURE AND VERTICAL WIND SHEAR HAVE ALL INCREASED FROM WHAT WAS AVAILABLE ON THURSDAY. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS. BRIEF HEAVY RAINS ARE ALSO POSSIBLE WHICH COULD CREATE LOCALIZED FLOODING PROBLEMS. WEAK UPSLOPE FLOW AT THE SURFACE AND A MINOR DISTURBANCE ALOFT WILL CREATE THE FAVORABLE CONDITIONS FOR THE STRONG AFTERNOON CONVECTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SUNDAY. ENOUGH INSTABILITY AND WIND SHEAR WILL EXIST IN THE ATMOSPHERE TO SUPPORT MORE SEVERE THUNDERSTORMS ACROSS THE FRONT RANGE METRO AREAS AND EASTERN PLAINS...WITH LARGE HAIL AND HEAVY RAINFALL BEING THE PRIMARY THREATS. THE ATMOSPHERE IS THEN EXPECTED TO DRY SOMEWHAT EARLY NEXT WEEK. THIS SHOULD REDUCE THE THREAT OF THUNDERSTORMS AND ANY SEVERE WEATHER ESPECIALLY BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. D-L/DBB
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1046 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 3 E HILLROSE 40.32N 103.46W
06/24/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0647 PM HAIL 10 SSW SEDGWICK 40.80N 102.60W
06/24/2005 1.50 INCH SEDGWICK CO TRAINED SPOTTER
0610 PM HAIL 5 WSW HAXTUN 40.61N 102.72W
06/24/2005 0.75 INCH LOGAN CO TRAINED SPOTTER
0609 PM HAIL 10 S FLEMING 40.54N 102.84W
06/24/2005 1.00 INCH LOGAN CO TRAINED SPOTTER
0544 PM HAIL 3 SSW ST PETERSBURG 40.51N 102.84W
06/24/2005 1.00 INCH LOGAN CO TRAINED SPOTTER
HAIL 2.5 INCHES DEEP AND 1.20 INCHES RAIN IN 20 MINUTES
0524 PM HAIL 3 SSW ST PETERSBURG 40.51N 102.84W
06/24/2005 0.75 INCH LOGAN CO TRAINED SPOTTER
0506 PM HAIL WATTENBURG 40.02N 104.80W
06/24/2005 0.75 INCH WELD CO TRAINED SPOTTER
0445 PM HAIL 3 NNE NORTHGLENN 39.95N 104.96W
06/24/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0445 PM HAIL 3 NE THORNTON 39.92N 104.92W
06/24/2005 0.88 INCH ADAMS CO TRAINED SPOTTER
0442 PM HAIL 2 NE THORNTON 39.91N 104.93W
06/24/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
0438 PM HAIL 3 NE THORNTON 39.92N 104.92W
06/24/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0316 PM HAIL 3 S CASTLE ROCK 39.34N 104.85W
06/24/2005 0.88 INCH DOUGLAS CO TRAINED SPOTTER
0315 PM HAIL 5 E CASTLE ROCK 39.38N 104.76W
06/24/2005 1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
JKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1101 PM MDT FRI JUN 24 2005 COZ048-050-051-250531- LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 PM MDT FRI JUN 24 2005 SEVERE THUNDERSTORM WATCH NUMBER 520 THAT WAS IN EFFECT FOR LOGAN...SEDGWICK...AND PHILLIPS COUNTIES UNTIL 11 PM MDT HAS EXPIRED. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT HOWEVER THE THREAT OF WIDESPREAD SEVERE HAS DIMINSHED. RPK
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1207 AM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL 3 WSW PAWNEE PASS 40.61N 103.53W
06/24/2005 0.75 INCH LOGAN CO TRAINED SPOTTER
1038 PM HAIL 3 E HILLROSE 40.32N 103.46W
06/24/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
0647 PM HAIL 10 SSW SEDGWICK 40.80N 102.60W
06/24/2005 1.50 INCH SEDGWICK CO TRAINED SPOTTER
0610 PM HAIL 5 WSW HAXTUN 40.61N 102.72W
06/24/2005 0.75 INCH LOGAN CO TRAINED SPOTTER
0609 PM HAIL 10 S FLEMING 40.54N 102.84W
06/24/2005 1.00 INCH LOGAN CO TRAINED SPOTTER
0544 PM HAIL 3 SSW ST PETERSBURG 40.51N 102.84W
06/24/2005 1.00 INCH LOGAN CO TRAINED SPOTTER
HAIL 2.5 INCHES DEEP AND 1.20 INCHES RAIN IN 20 MINUTES
0524 PM HAIL 3 SSW ST PETERSBURG 40.51N 102.84W
06/24/2005 0.75 INCH LOGAN CO TRAINED SPOTTER
0506 PM HAIL WATTENBURG 40.02N 104.80W
06/24/2005 0.75 INCH WELD CO TRAINED SPOTTER
0445 PM HAIL 3 NNE NORTHGLENN 39.95N 104.96W
06/24/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0445 PM HAIL 3 NE THORNTON 39.92N 104.92W
06/24/2005 0.88 INCH ADAMS CO TRAINED SPOTTER
0442 PM HAIL 2 NE THORNTON 39.91N 104.93W
06/24/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
0438 PM HAIL 3 NE THORNTON 39.92N 104.92W
06/24/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0316 PM HAIL 3 S CASTLE ROCK 39.34N 104.85W
06/24/2005 0.88 INCH DOUGLAS CO TRAINED SPOTTER
0315 PM HAIL 5 E CASTLE ROCK 39.38N 104.76W
06/24/2005 1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
JKThe Denver radar (KFTG), 72 km away, was scanning. The volume nearest the first event began at 09:37 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462460, 5462461, 5462462, 5462463.